Alert archive / Florida / Flood Watches in 2011

Flood Watch 1, NWS Miami, FL

October 7, 2011Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this flood watch at Oct 7, 2011, 10:09 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2011, 10:09 PM EDT (02:09 UTC)
Expired
Oct 9, 2011, 8:00 PM EDT
In force
46 hr
Issued by
NWS Miami, FL
Flood severity
None

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 2.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WGUS62 KMFL 080209
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
1009 PM EDT FRI OCT 7 2011

FLZ067-068-071>074-168-172>174-082100-
/O.NEW.KMFL.FA.A.0001.111008T0209Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1009 PM EDT FRI OCT 7 2011

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...COASTAL BROWARD...COASTAL MIAMI DADE... 
  COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...INLAND BROWARD... 
  INLAND MIAMI DADE...INLAND PALM BEACH...METRO BROWARD...METRO 
  MIAMI DADE AND METRO PALM BEACH. 

* THROUGH SUNDAY EVENING

* PLENTY OF DEEP LAYER MOISTURE SPREADING NORTH OVER THE LOCAL
  AREA WILL LEAD TO A PROLONGED PERIOD OF RAIN THROUGH THE
  WEEKEND. RAINFALL TOTALS ARE EXPECTED TO REACH THE 3 TO 6 INCH
  RANGE THROUGH THIS TIME WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE...ESPECIALLY OVER THE COASTAL AND METRO LOCATIONS.
  RAINFALL TOTALS OVER THE PAST 12 TO 24 HRS HAVE ALREADY REACHED
  THE 1 TO 2.5 INCH RANGE. THESE SIGNIFICANT RAINFALL AMOUNTS
  COULD CAUSE FLOODING OF ROADS AND POOR DRAINAGE AREAS THROUGH
  THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

85-GIBBS
3 follow-up statements
906 
WGUS62 KMFL 081314
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
914 AM EDT SAT OCT 8 2011

FLZ067-068-071>074-168-172>174-090000-
/O.CON.KMFL.FA.A.0001.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
914 AM EDT SAT OCT 8 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... 
  COASTAL BROWARD...COASTAL MIAMI DADE...COASTAL PALM BEACH... 
  FAR SOUTH MIAMI DADE...INLAND BROWARD...INLAND MIAMI DADE... 
  INLAND PALM BEACH...METRO BROWARD...METRO MIAMI DADE AND METRO 
  PALM BEACH. 

* THROUGH SUNDAY EVENING

* NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
  ACROSS THE WATCH AREA THROUGH SUNDAY. RAINFALL TOTALS THROUGH
  SUNDAY EVENING WILL RANGE FROM 3 TO 6 INCHES WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE, ESPECIALLY OVER THE COASTAL AND METRO AREAS.
  FLOODING OF ROADS, LOW LYING LOCALES, AND POOR DRAINAGE AREAS 
  IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
674 
WGUS62 KMFL 081943
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT SAT OCT 8 2011

FLZ067-068-071>074-168-172>174-091000-
/O.CON.KMFL.FA.A.0001.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
343 PM EDT SAT OCT 8 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... 
  COASTAL BROWARD...COASTAL MIAMI DADE...COASTAL PALM BEACH... 
  FAR SOUTH MIAMI DADE...INLAND BROWARD...INLAND MIAMI DADE... 
  INLAND PALM BEACH...METRO BROWARD...METRO MIAMI DADE AND METRO 
  PALM BEACH. 

* THROUGH SUNDAY EVENING

* STRONG EASTERLY FLOW AND DEEP MOISTURE WILL CONTINUE TO RESULT
  IN EXCESSIVE RAINFALL OVER PORTIONS OF SOUTHEAST FLORIDA. A FEW
  LOCALES HAVE RECEIVED AS MUCH AS 3 TO 6 INCHES OF RAINFALL IN
  THE PAST 24 HOURS. TOTAL RAINFALL AMOUNTS THROUGH SUNDAY EVENING
  WILL RANGE FROM 4 TO 9 INCHES WITH LOCALLY HIGHER AMOUNTS. THESE
  SIGNIFICANT RAINFALL TOTALS COULD CAUSE FLOODING OF ROADS, LOW
  LYING LOCALES, AND POOR DRAINAGE AREAS THROUGH THE WATCH PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MJB
901 
WGUS62 KMFL 090812
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
412 AM EDT SUN OCT 9 2011

FLZ067-068-071>074-168-172>174-100000-
/O.CON.KMFL.FA.A.0001.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
412 AM EDT SUN OCT 9 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES

* THROUGH 8 PM EDT THIS EVENING

* ALTHOUGH WIDESPREAD HEAVY RAIN IS NOT ANTICIPATED, ISOLATED HEAVY
  SHOWERS OR THUNDERSTORMS COULD AGAIN DEVELOP. THIS COULD RESULT
  IN ISOLATED FLOODING GIVEN THE RECENT RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

GREGORIA

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Oct 7, 7:48 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 7, 7:48 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
748 PM EDT FRI OCT 7 2011

.AVIATION...SCATTERED SHOWERS WILL CONTINUE TO MOVE FROM EAST TO
WEST INTO THE EAST COAST METRO THROUGH TONIGHT. COVERAGE OF
SHOWERS AND STORMS WILL ALSO INCREASE AND LIKELY BECOME
WIDESPREAD BY SAT AFTERNOON. MVFR AND IFR CONDITIONS MAY BE COMMON
DURING SAT. GUSTY EAST WINDS WILL ALSO BE A CONCERN THROUGH THE
PERIOD. /TINGLER

&&

.PREV DISCUSSION... /ISSUED 252 PM EDT FRI OCT 7 2011/

SYNOPSIS...STRONG SURFACE HIGH PRESSURE CENTERED OVER THE MID
ATLANTIC COAST RIDGING SOUTHEASTWARD ACROSS THE WESTERN ATLANTIC
AND THE FLORIDA PENINSULA. AMPLE LOW LEVEL MOISTURE BEING
TRANSPORTED WESTWARD FROM THE ATLANTIC OVER THE LOCAL AREA. WEAK
TROUGH OVER THE WESTERN CARIBBEAN. WEAK UPPER LEVEL LOW OVER
THE ERN GULF OF MEX.

SHORT TERM...TONIGHT THROUGH SUNDAY...A TIGHT PRESSURE GRADIENT
BETWEEN THE SFC HIGH PRESS RIDGE TO THE NORTH AND A WEAK TROUGH OVER
THE WESTERN CARIB WILL CONTINUE TO YIELD A STRONG EAST WIND FLOW
TONIGHT THROUGH SATURDAY. AMPLE LOW LEVEL MOISTURE BEING TRANSPORTED
WESTWARD...COUPLED WITH ENHANCED LOW LEVEL CONVERGENCE AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH THE UPPER LEVEL LOW WILL RESULT
IN SIGNIFICANTLY INCREASING THE CHANCES FOR RAIN THROUGH THIS
PERIOD. THERE IS A HIGH POSSIBILITY OF CONVECTIVE LINES DEVELOPING
WITH SHOWERS/STORMS TRAINING (ONE AFTER THE OTHER) AFFECTING
EASTERN AREAS OF SOUTH FLORIDA. THIS COULD RESULT IN LOCALLY HEAVY
RAINFALL ESPECIALLY ACROSS THE ATLANTIC COAST. RAINFALL AMOUNTS
THIS WEEKEND COULD BE IN THE 3 TO 6 INCH RANGE ACROSS MOST OF THE
WEST PALM BEACH...FORT LAUDERDALE...AND MIAMI METROPOLITAN
AREAS...WITH THE HIGHEST TOTALS EXPECTED TO BE NEAR THE COAST.
ISOLATED RAINFALL AMOUNTS COULD BE HIGHER SHOULD SHOWERS OR STORMS
MOVE OVER A SAME LOCATION FOR LONG DURATION. THE INTERIOR AND GULF COAST
OF SOUTH FLORIDA COULD RECEIVE 2 TO 4 INCHES OF RAIN THROUGH THIS
PERIOD.

MODELS STILL ADVERTISE THE FORMATION AND DEVELOPMENT OF A HYBRID
LOW/CYCLONE SOUTH OF THE AREA SATURDAY...HOWEVER THEY DIFFER
SIGNIFICANTLY AS TO WHERE THIS COULD HAPPEN. GFS CONTINUES TO
INSIST IT WILL BE SE OF SOUTH FLORIDA AND MOVE NORTHWARD PARALLEL
TO THE COAST, WHILE ECMWF IS VERY PERSISTENT IN DEVELOPING THE LOW
OVER THE ERN GULF OF MEXICO AND MOVES IT NORTH. THIS SHOWS
DIFFERENT IMPACTS ON THE LOCAL AREA DEPENDING WHAT MODEL TURN OUT
TO BE RIGHT. GFS PUTS MOST OF THE HEAVY PRECIP ACROSS CENTRAL
FLORIDA WITH SLIGHTLY LOWER WINDS OVER SOUTH FLORIDA. ECMWF, ON
THE OTHER HAND...HAS INCREASED CONVECTIVE ACTIVITY...HEAVIER
PRECIP AND HIGHER WINDS OVER SOUTH FLORIDA MAINLY LATE SATURDAY
AND SATURDAY NIGHT. SINCE ECMWF HAS BEEN MORE CONSISTENT WITH THIS
SCENARIO...THIS FORECAST PACKAGE WILL TREND TOWARD THAT MODEL
SOLUTION...HENCE THE HIGH POPS...HEAVIER RAIN AND HIGHER WINDS
INDICATED THROUGH THIS PERIOD.

LONG TERM...MONDAY THROUGH FRIDAY...IN TRENDING TOWARD THE ECMWF
WL START AN IMPROVING TREND MONDAY WITH SHOWERS AND STORMS
DECREASING AS THE SURFACE LOW MOVES NORTH OVER ERN GULF. BY
WEDNESDAY THE LOW IS EXPECTED TO MOVE NEWD ACROSS NORTH FLORIDA
AND RAPIDLY OVER THE CAROLINAS. MDLS INDICATE A POSSIBLE FRONTAL
BOUNDARY BEING DRAGGED SE ACROSS THE LOCAL AREA THU NIGHT WITH
DRIER WX CONDITIONS AFTER THAT.

MARINE...WINDS AND SEAS SHOULD CONTINUE TO INCREASE WITH ROUGH
CONDITIONS EXPECTED OVER ALL WATERS TONIGHT AND PERSISTING AT
LEAST THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL CONTINUE IN
EFFECT FOR ALL THE ATLANTIC WATERS AND BISCAYNE BAY AND A NEW
ADVISORY WILL TAKE EFFECT THIS EVENING OVER THE GULF OF MEX WATERS
AND LAKE OKEECHOBEE.

FIRE WEATHER...NO PROBLEMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  84  76  85 / 50 80 60 50
FORT LAUDERDALE  78  85  78  86 / 50 60 60 50
MIAMI            76  86  76  86 / 50 60 60 50
NAPLES           73  88  72  87 / 30 60 40 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR LAKE OKEECHOBEE.

     SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR BISCAYNE BAY-
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...04/AT
Hazardous weather outlook, Oct 7, 9:40 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
940 PM EDT FRI OCT 7 2011

FLZ063-066>075-168-172>174-081645-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
940 PM EDT FRI OCT 7 2011

...DANGEROUS RIP CURRENTS ATLANTIC BEACHES/HAZARDOUS MARINE CONDITIONS THROUGH THE WEEKEND...
...HEAVY RAINFALL/STRONG WIND GUSTS POSSIBLE THIS WEEKEND, ESPECIALLY ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

.FLOODING...PERIODS WITH HEAVY RAIN WILL BE EXPECTED THROUGH THE
OVERNIGHT PERIOD ALONG THE IMMEDIATE COAST. PORTIONS OF COASTAL
AND METRO BROWARD AND DADE COUNTIES HAVE ALREADY HAD 1.5 TO 2.5
INCHES RECORDED OVER THE PAST 12 TO 24 HRS. ADDITIONAL RAINFALL
ACCUMULATIONS UP TO 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WILL
REMAIN POSSIBLE THROUGH THE OVERNIGHT PERIOD MAINLY ALONG THE EAST
COASTAL AND METRO AREAS. VULNERABLE AREAS WITH POOR DRAINAGE IN
THE FLOODED AREAS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. A
FLOOD WATCH WILL BE IN EFFECT BEGINNING TONIGHT AND CONTINUING
INTO THE WEEKEND.

RIP CURRENTS: ONSHORE WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE
EXPECTED TO CONTINUE ALONG THE ATLANTIC COAST WILL MAINTAIN STRONG
RIP CURRENTS.

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE
ATLANTIC COAST AND ADJACENT WATERS THIS AFTERNOON AND ACROSS ALL
AREAS TONIGHT. OCCASIONAL LIGHTNING STRIKES...HEAVY RAINFALL AND
GUSTY WINDS WILL BE THE THREATS FROM THE THUNDERSTORMS.

WIND: GUSTY WINDS TO 40 TO 50 MPH WILL BE POSSIBLE IN THE HEAVIER
SHOWERS AND THUNDERSTORMS.

WATERSPOUTS: ISOLATED WATERSPOUTS WILL REMAIN POSSIBLE OVER THE
ADJACENT ATLANTIC WATERS.

WAVES: SEAS UP TO 6 TO 9 FEET ARE EXPECTED ACROSS THE ATLANTIC
WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EAST NORTHEAST WINDS WILL STRENGTHEN ACROSS THE AREA THIS
WEEKEND. THIS WILL RESULT IN HAZARDOUS BOATING CONDITIONS WITH
SIGNIFICANT COASTAL IMPACTS INCLUDING DANGEROUS RIP CURRENTS,
POSSIBLE BEACH EROSION AND MINOR COASTAL FLOODING ALONG THE
ATLANTIC COAST THIS WEEKEND. HIGH SURF IS POSSIBLE ALONG THE PALM
BEACHES THIS WEEKEND...AND A HIGH SURF ADVISORY MAY BE NEEDED.

A HEAVY RAIN EVENT IS POSSIBLE ALONG THE ATLANTIC COAST THIS
WEEKEND. RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED ALONG THE
ATLANTIC COAST WITH 2 TO 4 INCHES OVER THE INTERIOR AND GULF
COAST. EXCESSIVE RAINFALL IS POSSIBLE IS ISOLATED LOCALES ALONG
THE ATLANTIC COAST, WHICH COULD LEAD TO FLOODING.

IT WILL BE WINDY ALONG THE ATLANTIC COAST THIS WEEKEND, ESPECIALLY
SATURDAY AND SATURDAY NIGHT. STRONG WIND GUSTS WILL BE POSSIBLE,
ESPECIALLY IN THUNDERSTORMS WHICH DEVELOP.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON
THIS DEVELOPING WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER,
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Oct 7, 8:36 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
836 PM EDT FRI OCT 7 2011

FLZ067-068-071-072-168-172-080100-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
836 PM EDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 900 PM EDT

* AT 831 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LIGHTHOUSE POINT...AND MOVING WEST AT 30
  MPH. A WIND GUST OF 57 MPH WAS RECORDED IN POMPANO BEACH WITH THIS
  STORM.

* THE STORM WILL AFFECT...
  OAKLAND PARK...
  COCONUT CREEK...
  MARGATE...
  CORAL SPRINGS...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2626 8007 2617 8009 2616 8010 2611 8036
      2640 8037 2636 8006
TIME...MOT...LOC 0036Z 089DEG 27KT 2627 8012

TINGLER
Local storm report, Oct 7, 8:37 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
837 PM EDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND GST     MIAMI BEACH             25.81N 80.13W
10/07/2011  M43.00 MPH       MIAMI-DADE         FL   BROADCAST MEDIA

            A THUNDERSTORM PRODUCED A WIND GUST OF 43 MPH AT THE
            MIAMI BEACH POLICE DEPARTMENT.

0801 PM     TSTM WND GST     OPA-LOCKA               25.90N 80.26W
10/07/2011  M53.00 MPH       MIAMI-DADE         FL   BROADCAST MEDIA

            A THUNDERSTORM PRODUCED A WIND GUST OF 53 MPH AT THE OPA
            LOCKA FIRE DEPARTMENT.

0810 PM     MARINE TSTM WIND 5 NW KEY BISCAYNE       25.74N 80.22W
10/07/2011  E0.00 MPH        MIAMI-DADE         FL   PUBLIC

            35 TO 40 KNOT WINDS ESTIMATED OVER NORTHERN BISCAYNE BAY

0830 PM     TSTM WND GST     POMPANO BEACH           26.23N 80.12W
10/07/2011  M57.00 MPH       BROWARD            FL   BROADCAST MEDIA

            A THUNDERSTORM PRODUCED A WIND GUST OF 57 MPH AT NORTH
            BROWARD MEDICAL CENTER.

&&

CARACOZZA
Special weather statement, Oct 7, 9:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
930 PM EDT FRI OCT 7 2011

FLZ067-071-080200-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
930 PM EDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 1000 PM EDT

* AT 927 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 12 MILES NORTH OF INTERSECTION I-75 AND U.S.
  27...AND MOVING WEST AT 25 MPH.

* THE STORM WILL AFFECT...
  HIGHWAY 27 NEAR THE PALM BEACH AND BROWARD COUNTY LINE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2630 8073 2649 8066 2639 8037 2622 8043
TIME...MOT...LOC 0130Z 108DEG 22KT 2633 8049

TINGLER
Special weather statement, Oct 7, 9:34 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
934 PM EDT FRI OCT 7 2011

FLZ072-074-172-173-080215-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
934 PM EDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BROWARD COUNTY
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 1015 PM EDT

* AT 931 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG SHOWER 11 MILES EAST OF MIAMI BEACH...AND MOVING WEST
  AT 25 MPH.

* THE STORM WILL AFFECT...
  AVENTURA...
  MIAMI BEACH...
  MIAMI SHORES...
  MIAMI...
  LITTLE HAVANA...
  VIRGINIA KEY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2589 8011 2580 8011 2573 8014 2568 8015
      2568 8018 2572 8017 2574 8017 2574 8020
      2572 8024 2566 8026 2563 8035 2602 8033
      2599 8011 2590 8010
TIME...MOT...LOC 0134Z 080DEG 20KT 2583 7998

TINGLER
Local storm report, Oct 7, 10:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1001 PM EDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND GST     MIAMI BEACH             25.81N 80.13W
10/07/2011  M41.00 MPH       MIAMI-DADE         FL   MESONET

            A WIND GUST OF 41MPH WAS RECORDED WITH A PASSING STORM.
            REPORT RELAYED BY MEDIA.

&&

TINGLER
Local storm report, Oct 7, 10:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1007 PM EDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND GST     VIRGINIA KEY            25.75N 80.16W
10/07/2011  M41 MPH          MIAMI-DADE         FL   MESONET

&&

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:09 PM EDTSpecial Weather StatementMFLMiami-Dade21 min
Oct 7, 8:18 PM EDTSpecial Marine WarningMFL27 min
Oct 7, 8:36 PM EDTSpecial Weather StatementMFLBroward24 min
Oct 7, 9:02 PM EDTAreal Flood AdvisoryMFLMiami-Dade118 min
Oct 7, 9:07 PM EDTSpecial Marine WarningMFL53 min
Oct 7, 9:24 PM EDTSpecial Marine WarningMFL17 min
Oct 7, 9:30 PM EDTSpecial Weather StatementMFLBroward30 min
Oct 7, 9:34 PM EDTSpecial Weather StatementMFLMiami-Dade41 min
Oct 7, 10:04 PM EDTSpecial Marine WarningMFL86 min
Oct 7, 10:20 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade81 min
Oct 7, 10:22 PM EDTSpecial Weather StatementMFLBroward38 min
Oct 7, 10:26 PM EDTSpecial Weather StatementMFLPalm Beach19 min
Oct 7, 10:56 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
Oct 7, 11:03 PM EDTSpecial Marine WarningMFL87 min
Oct 7, 11:23 PM EDTSpecial Weather StatementMFLMiami-Dade22 min
Oct 7, 11:37 PM EDTAreal Flood AdvisoryMFLMiami-Dade53 min
Oct 7, 11:52 PM EDTSpecial Weather StatementMFLMiami-Dade23 min
Oct 7, 11:59 PM EDTSpecial Marine WarningMFL2 hr
Oct 8, 12:18 AM EDTSpecial Weather StatementMFLMiami-Dade27 min
Oct 8, 12:29 AM EDTAreal Flood AdvisoryMFLMiami-Dade79 min
Oct 8, 12:45 AM EDTSpecial Weather StatementMFLMiami-Dade30 min
Oct 8, 12:56 AM EDTSpecial Weather StatementMFLMiami-Dade19 min
Oct 8, 12:59 AM EDTAreal Flood AdvisoryMFLMiami-Dade61 min
Oct 8, 4:51 AM EDTGale WatchMFL8 hr
Oct 8, 4:51 AM EDTSmall Craft AdvisoryMFL8 hr
Oct 8, 4:55 AM EDTHigh Surf AdvisoryMFLPalm Beach39 hr
Oct 8, 4:57 AM EDTSpecial Marine WarningMFL35 min
Oct 8, 5:00 AM EDTSpecial Weather StatementMFLPalm Beach30 min
Oct 8, 9:45 AM EDTSpecial Marine WarningMFL90 min
Oct 8, 11:01 AM EDTSpecial Weather StatementMFLBroward59 min
Oct 8, 11:04 AM EDTSpecial Marine WarningMFL56 min
Oct 8, 11:53 AM EDTSpecial Weather StatementMFLMiami-Dade52 min
Oct 8, 12:17 PM EDTWind AdvisoryMFLBroward, Miami-Dade, Palm Beach16 hr
Oct 8, 12:28 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Oct 8, 12:35 PM EDTSpecial Weather StatementMFLMiami-Dade55 min
Oct 8, 12:37 PM EDTGale WarningMFL25 hr
Oct 8, 12:53 PM EDTTornado WarningMFLMiami-Dade52 min
Oct 8, 2:20 PM EDTSpecial Marine WarningMFL55 min
Oct 8, 2:26 PM EDTFlash Flood WarningMFLMiami-Dade6 hr
Oct 8, 3:32 PM EDTSpecial Marine WarningMFL58 min

Nearby

Flood Watches in Florida, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.